5
$\begingroup$

A theorem of Chapman (Chapman, T. A. Homotopic homeomorphisms of infinite-dimensional manifolds. Compositio Math. 27 (1973), 135–140) states that every two open embeddings $f,g:M\to N$ of Hilbert manifolds (he states it more generally) which are homotopic are also isotopic in the sense that each level is an open embedding.

Is it also true in the smooth category? Is it true if we replace open embedding with submersion?

$\endgroup$
2
  • $\begingroup$ This question should perhaps also be tagged 'gt.geometric-topology'. $\endgroup$ – Ricardo Andrade Dec 29 '13 at 18:45
  • $\begingroup$ @RicardoAndrade That seems a good idea, thanks. $\endgroup$ – Haggai Tene Jan 6 '14 at 10:50

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Browse other questions tagged or ask your own question.